MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 050-87222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 03/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical review: a clinical investigation was performed.A temporal relationship exists between ccpd therapy utilizing the liberty pdx cycler, liberty pdx set and the adverse event of peritonitis, characterized by the presence cloudy effluent fluid and lower abdominal pain.It is well established for those patients undergoing pd therapy are at high risk for infections of the peritoneum.Causality for the events was attributed to an episode of touch contamination, which is further supported by the presence of a gram-positive bacteria in the patient¿s effluent fluid cultures.Based on the available information, there is no allegation or objective evidence indicating a fresenius device(s) or product(s) deficiency or malfunction caused or contributed to the patient¿s serious adverse events.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A peritoneal dialysis (pd) patient on continuous cycling peritoneal dialysis (ccpd) for renal replacement therapy (rrt) experienced peritonitis.Upon follow-up with the patient¿s peritoneal dialysis registered nurse [(pd)rn], it was reported the patient presented to the outpatient home dialysis clinic with complaints of lower abdominal pain and cloudy effluent on (b)(6) 2020.The pdrn reported peritoneal effluent fluid cultures taken on (b)(6) 2020, were positive for staphylococcus epidermidis and a cell count revealed increased white blood cells (value not provided).The pdrn reported the patient was diagnosed with peritonitis, due to touch contamination during continuous cyclic pd (ccpd) therapy utilizing the liberty pdx cycler at home.The patient was prescribed intraperitoneal vancomycin 1500 mg, every four days for three treatments.The patient is recovering from the events and continues to undergo ccpd therapy on the same liberty pdx cycler without further incident or adverse event.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformance's or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key9944290
Report Number8030665-2020-00478
Device Sequence Number16886259
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-87222
Device Catalogue Number050-87222
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer04/16/2020
04/26/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date04/17/2020
04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY PDX CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight60